Bulletin of the American Mathematical Society

Inner products in normed linear spaces

Robert C. James

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. Volume 53, Number 6 (1947), 559-566.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
http://projecteuclid.org/euclid.bams/1183510796

Mathematical Reviews number (MathSciNet)
MR0021242

Zentralblatt MATH identifier
0041.43701

Citation

James, Robert C. Inner products in normed linear spaces. Bull. Amer. Math. Soc. 53 (1947), no. 6, 559--566. http://projecteuclid.org/euclid.bams/1183510796.


Export citation

References

  • 1. S. Banach, Théorie des operations linéaires, Warsaw, 1932.
  • 2. G. Birkhoff, Orthogonality in linear metric spaces, Duke Math. J. vol. 1 (1935) pp. 169-172.
  • 3. R. Fortet, Remarques sur les espaces uniformément convexes, Bull. Soc. Math. France vol. 69 (1941) pp. 23-46.
  • 4. R. C. James, Orthogonality and linear functionals in normed linear spaces, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 265-292.
  • 5. P. Jordan and J. von Neumann, On inner products in linear, metric spaces, Ann. of Math. vol. 36 (1935) pp. 719-723.
  • 6. S. Kakutani, Some characterizations of Euclidean space, Jap. J. Math. vol. 16 (1939) pp. 93-97.
  • 7. H. Löwig, Komplexe Euklidische Räume von beliebiger endlicher oder transfiniter Dimensionszahl, Acta Litterarum ac Scientiarum vol. 7 (1934-1935) pp. 1-33.
  • 8. S. Mazur, Über convexe Mengen in linearen normierten Räumen, Studia Mathematica vol. 4 (1933) pp. 70-84.
  • 9. V. Šmulian, On some geometrical properties of the unit sphere in the space of the type (B), Rec. Math. (Mat. Sbornik) N.S. vol. 48 (1938) pp. 90-94.
  • 10. M. H. Stone, Linear transformations in Hilbert space, Amer. Math. Soc. Colloquium Publications, vol. 15, New York, 1932.